Alert archive / New Mexico / Tornado Warnings in 2010
Tornado Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Oct 21, 2010, 5:19 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2010, 5:19 PM MDT (23:19 UTC)
- Expired
- Oct 21, 2010, 6:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, Lincoln County, NM
The radar
The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 5:47 PM MDT | TORNADO | 16 Nw Bitter Lake Wildl, NM | |
| Oct 21, 5:56 PM MDT | TORNADO | 18 Nw Bitter Lake Wildl, NM | CONFIRMED SECOND REPORT. TORNADO STILL ON GROUND. TORNADO PERSISTENT FOR PAST 10 MINUTES |
| Oct 21, 5:58 PM MDT | TORNADO | 18 Nw Bitter Lake Wildl, NM | KROW ASOS. OBSERVER REPORTED TORNADO NW OF ROSWELL. |
| Oct 21, 6:03 PM MDT | TORNADO | 18 Nw Bitter Lake Wildl, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WFUS55 KABQ 212319 TORABQ NMC005-027-220000- /O.NEW.KABQ.TO.W.0016.101021T2319Z-101022T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 PM MDT THU OCT 21 2010 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... EXTREME EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL CHAVES COUNTY...OR ABOUT 20 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL CHAVES COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3382 10457 3364 10440 3350 10480 3360 10489 TIME...MOT...LOC 2319Z 242DEG 17KT 3361 10473 $$ SHOEMAKE
4 follow-up statements
134 WWUS55 KABQ 212333 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 PM MDT THU OCT 21 2010 NMC027-212342- /O.CAN.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/ LINCOLN- 533 PM MDT THU OCT 21 2010 ...TORNADO WARNING CANCELLED FOR EXTREME EAST CENTRAL LINCOLN COUNTY... LAT...LON 3353 10474 3362 10480 3382 10457 3364 10440 TIME...MOT...LOC 2332Z 242DEG 17KT 3364 10466 $$ NMC005-220000- /O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/ CHAVES- 533 PM MDT THU OCT 21 2010 ...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 600 PM MDT... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 20 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CHAVES COUNTY... THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 124 AND 139... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING QUARTER SIZED HAIL AND HEAVY RAINFALL. && LAT...LON 3353 10474 3362 10480 3382 10457 3364 10440 TIME...MOT...LOC 2332Z 242DEG 17KT 3364 10466 $$ SHOEMAKE
442 WWUS55 KABQ 212336 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 PM MDT THU OCT 21 2010 NMC005-220000- /O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/ CHAVES- 536 PM MDT THU OCT 21 2010 ...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 600 PM MDT... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE ARE OF THE STORM EXHIBITING STRONGEST ROTATION WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 20 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CHAVES COUNTY... THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 124 AND 139... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3353 10474 3362 10480 3382 10457 3364 10440 TIME...MOT...LOC 2336Z 242DEG 17KT 3365 10464 $$ SHOEMAKE
767 WWUS55 KABQ 212343 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 PM MDT THU OCT 21 2010 NMC005-220000- /O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/ CHAVES- 543 PM MDT THU OCT 21 2010 ...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 600 PM MDT... AT 540 PM MDT...SKYWARN SPOTTERS REPORTED A FUNNEL CLOUD OVER RURAL CHAVES COUNTY...ABOUT 21 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CHAVES COUNTY... THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 125 AND 139... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3357 10471 3362 10477 3382 10457 3364 10440 TIME...MOT...LOC 2343Z 242DEG 17KT 3367 10460 $$ SHOEMAKE
832 WWUS55 KABQ 212351 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT THU OCT 21 2010 NMC005-220000- /O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/ CHAVES- 551 PM MDT THU OCT 21 2010 ...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 600 PM MDT... AT 545 PM MDT...SKYWARN SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED OVER RURAL CHAVES COUNTY...OR ABOUT 10 MILES EAST OF ARABELA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CHAVES COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3357 10471 3362 10477 3382 10457 3364 10440 TIME...MOT...LOC 2349Z 242DEG 17KT 3368 10457 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Oct 21, 3:16 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 21, 3:16 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT THU OCT 21 2010 ...ACTIVE WEATHER ANTICIPATED THROUGH TONIGHT... .DISCUSSION... A RATHER TRICKY FORECAST IN PLACE FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM THREAT IS NOT ALL THAT FORMIDABLE AS PREVIOUSLY THOUGHT AS THE MORNING MCS HAS PREVENTED A FULL RECOVERY OVER THE EASTERN PLAINS. THE LOWER ATMOSPHERE REMAINS WORKED OVER EVEN THOUGH BULK SHEAR VALUES AOA 50 KTS ARE PRESENT. THE HIGH SHEAR ENVIRONMENT IN THIS CASE MAY BE MORE DESTRUCTIVE FOR UPDRAFTS TO BE SUSTAINED WITHIN THE CURRENT ENVIRONMENT. COMPLICATING FACTORS INCLUDE A STRENGTHENING JET AND MID LEVEL INSTABILITY AS THE CORE OF THE UPPER LOW BEGINS TO PULL OUT OF SOUTHERN ARIZONA. WE THINK THERE WILL BE STORMS...JUST NOT AS WIDESPREAD AS PREVIOUSLY THOUGHT. KNOCKED POPS BACK FROM DEFINITE AND NUMEROUS VALUES OVER THE EAST CENTRAL AND SOUTHEAST AND KEPT THE HIGHEST CHANCES ACROSS THE CENTRAL AND WESTERN HIGH TERRAIN...IN CLOSER PROXIMITY TO THE UPPER LOW. GENEROUS COOLING ALOFT WILL STEEPEN MID LEVEL LAPSE RATES AND PRODUCE A HAIL THREAT FOR THESE LOCALES. COULD INEVITABLY PLAY OUT INTO A LOT OF SMALL HAIL WITH A FEW LARGER STONES. FURTHER EAST...WE CANNOT RULE OUT A FEW STRONG OR EVEN AN ISOLATED SEVERE STORMS BUT THE THREAT IS NOT GREAT ENOUGH TO KEEP IN THE WX GRIDS. DID COLLABORATE CONCERNS WITH NEIGHBORING OFFICES. NEXT CONCERN IS SNOW. WILL CERTAINLY SEE COLDER AIR FILTER IN ALOFT OVERNIGHT AS THE COLD CORE OF THE UPPER LOW SWINGS NORTHEAST ACROSS INTERSTATE 40. STILL THINK THE BEST ACCUMULATIONS OF 1 TO 3...PERHAPS UP TO 4 INCHES WILL FALL ABOVE 9000 FEET AND ESPECIALLY AT THE PEAKS. NO HIGHLIGHTS WARRANTED ATTM. LINGERING SHOWERS/SNOW SHOWERS EXPECTED INTO FRIDAY BEFORE THE UPPER LOW COMPLETELY PULLS AWAY FROM THE REGION. HELD ON TO CHANCE POPS MAINLY FOR NORTHERN ZONES INTO FRIDAY AFTERNOON/EVENING. MODELS INDICATING ANOTHER SHORTWAVE TO PASS BY TO THE NORTH SATURDAY INTO SUNDAY WITH CHANCES FOR LIGHT PRECIPITATION. BIGGER STORY REMAINS FOR THE MIDDLE OF NEXT WEEK AS TRENDS CONTINUE TOWARD A MUCH COLDER TEMPERATURES AND CHANCES FOR PRECIPITATION...PARTICULARLY WEDNESDAY INTO THURSDAY OF NEXT WEEK. IF ALL PANS OUT BARRING ANY CHANGE...COULD SEE SOME OF THE COLDEST AIR THIS FALL SEASON AND WILL HAVE TO MONITOR FOR POTENTIAL FREEZES. DETAILS TO FOLLOW IN THE COMING DAYS AHEAD. KW && .AVIATION... CLOSED LOW ALOFT COILED UP OVER SOUTHERN ARIZONA WILL CIRCULATE BROAD AND ENERGETIC SOUTHERLY FLOW ACROSS MUCH OF NEW MEXICO BEFORE EJECTING INTO THE CENTRAL PLAINS BY FRIDAY. BROAD THUNDERSTORM COVERAGE STATEWIDE THROUGH SUNSET...WITH ACTIVITY CONTG AFT 03Z TONIGHT OVER THE CENTRAL MOUNTAIN CHAIN...AND OVER THE EASTERN PLAINS NEAR THE TEXAS BORDER. STORM MOVEMENT BROADLY TO THE NORTHEAST THROUGH 06Z TONIGHT. THUNDERSTORM ACTIVITY DECREASING FROM 06Z ONWARD...WITH LOW CIGS DIPPING TO MVFR/IFR AOA BKN/OVC015 FROM RIO GRANDE VALLEY EAST AND OVER THE CONTINENTAL DIVIDE WITH ASSOCIATED MT OBSCURATION. SCT CLOUD GROUPS IN TAFS STATEWIDE SIGNAL TEMPO EXCURSIONS TO MVFR/IFR CIGS PERIODICALLY OVERNIGHT. CLOUD DECK RETURNING TO BKN050 AFTER 18Z FRIDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY && .FIRE WEATHER... WIDESPREAD CRITICAL FIRE WEATHER NOT EXPECTED THROUGH MIDWEEK NEXT WEEK. FORECAST MODELS IN GOOD AGREEMENT THROUGH NEXT THURSDAY WITH ONLY MINOR DIFFERENCES IN FEATURE PLACEMENT SHOWING UP LATE IN THE RUNS. OVERNIGHT...MUCH COOLER TEMPERATURES AS HEART OF CLOSED LOW ALOFT BEGINS PUSH FROM SOUTHERN ARIZONA NORTHEAST ACROSS NEW MEXICO TO THE CENTRAL PLAINS. SHOWERY OVERNIGHT...WITH GREATEST WETTING RAIN COVERAGE OVER SANGRE DE CRISTO MOUNTAINS AND NORTHERN MOUNTAINS. COLDER AIR IN PLACE WILL ALSO SUPPORT A 1 TO 2 INCH DUSTING OF SNOW ABOVE 9000 FEET OVER THESE HIGHER PEAKS AND ADJACENT SLOPES. WITH COPIOUS LEFTOVER LOW LEVEL MOISTURE...EXPECT EXCELLENT HUMIDITY RECOVERY STATEWIDE. FOR FRIDAY...TEMPERATURES A FEW DEGREES BELOW NORMAL IN BROAD COOLING TREND AS CLOSED LOW ALOFT CROSSES THE COLORADO LINE EN ROUTE TO THE CENTRAL PLAINS BY EARLY FRIDAY AFTERNOON. BROAD SURFACE TROUGH DEEPENING OVER NORTHEAST NEW MEXICO WILL KEEP LOW LEVEL WINDS WESTERLY AND SOUTHWESTERLY...WITH CONTINUED SCATTERED SHOWER COVERAGE OVER NORTHERN THIRD OF THE STATE. EXPECT SOME BREEZY WINDS OVER EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN ALONG THE INTERSTATE 40 TIJERAS TO SANTA ROSA CORRIDOR. BROAD DRYING TREND WILL PUSH MINIMUM HUMIDITIES DOWN INTO THE 30S AND 40S PCT ACROSS THE FORECAST AREA. IMPROVING VENTILATION FOR THE DAY WITH SOME INCREASE IN TRANSPORT WINDS AND RISING MIXING HEIGHTS. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT...WITH POOREST RECOVERY MAINLY OVER THE SOUTHEAST PLAINS. FOR SATURDAY...COLD FRONT SWEEPING FROM WEST TO EAST ACROSS NEW MEXICO IN ASSOCIATION WITH SHORTWAVE TROUGH PASSAGE FROM WESTERN ARIZONA TO THE TEXAS PANHANDLE THROUGH THE DAY. SCATTERED SHOWERS WILL REMAIN IN THE FORECAST FOR THE NORTHERN BORDER OF THE STATE FOR THE DAY. BREEZY WINDS WILL REDEVELOP ACROSS THE EASTERN PLAINS MAINLY ALONG AND SOUTH OF INTERSTATE 40...WITH BREEZES INCREASES IN SPEED ACROSS THE CONTINENTAL DIVIDE IN BROAD WESTERLY FLOW. DEEPENING SURFACE TROUGH OVER NORTHEAST NEW MEXICO WITH HIGH PRESSURE BUILDING OVER ARIZONA WILL VEER WINDS TOWARD THE NORTHWEST AS SATURDAY WRAPS UP. ANOTHER DOWN TICK IN MINIMUM HUMIDITIES...WITH 20S AND 30S PCT COMMON...AND SOME 40S AND 50S NORTH AND WEST IN COOLER AIR BEHIND THE FRONT. GOOD TO EXCELLENT HUMIDITY RECOVERY OVERNIGHT...ESPECIALLY WEST AND NORTH. FOR SUNDAY...DEEPENING SURFACE LOW OVER NORTHEAST NEW MEXICO WITH INCREASING NORTHWEST WIND SPEEDS ALOFT. DIRTY UPSTREAM RIDGE WILL SLUICE CLOUD COVER INTO WESTERN NEW MEXICO TO KEEP TEMPERATURES COOL AND A FEW DEGREES BELOW SEASONAL NORMS. AS RIDGE WORKS INTO WESTERN NEW MEXICO...ISOLATED SHOWER COVERAGE WILL SHIFT TO SANGRE DE CRISTO SLOPES AND SUMMITS...ADJACENT NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS MAINLY NORTH OF INTERSTATE 40. MINIMUM HUMIDITIES WILL DROP BACK INTO THE 20S AND 30S PCT FOR THE DAY...WITH SOME 40S AND 50S OVER THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER. SOME BREEZES REDEVELOPING OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...BUT COVERAGE AND SPEEDS WILL BE REDUCED COMPARED TO SATURDAY. GOOD TO EXCELLENT HUMIDITY RECOVERY OVERNIGHT. OUTLOOK...MONDAY THROUGH WEDNESDAY...NORTH PACIFIC STORM SYSTEM WILL MOVE SOUTH AND EAST TO NEW MEXICO BY WEDNESDAY IN FAST FLOW REGIME OVER THE STATE. DEEPENING SURFACE LOW OVER OKLAHOMA PANHANDLE WITH TIGHT SURFACE PRESSURE GRADIENT EXTENDING WESTWARD TO THE RIO GRANDE WILL SUPPORT BREEZY WEST WINDS...WITH SPEEDS APPROACHING 30 MPH OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN ON MONDAY. SURFACE LOW DIPPING SOUTHWARD INTO NORTHEAST NEW MEXICO WILL HELP EASE SURFACE PRESSURE GRADIENT FOR REDUCED WIND SPEEDS. MINIMUM HUMIDITIES MONDAY BROADLY IN THE 20S PCT UNDER SPEEDIEST WINDS TO REMAIN ABOVE RED FLAG THRESHOLDS. HUMIDITIES FALLING INTO THE LOW 20S AND TEENS TUESDAY WITH WIND SPEEDS GENERALLY BELOW CRITERIA WILL ALSO REDUCE CRITICAL FIRE WEATHER COVERAGE TO ALL BUT LOCAL SPOTS FOR AN HOUR OR TWO TUESDAY AFTERNOON. TROUGH WILL MUSCLE THROUGH NEW MEXICO ON WEDNESDAY WITH STRONG COLD FRONT PLUNGING SOUTHWARD DROPPING WEDNESDAY MAXIMUM TEMPERATURES BELOW NORMAL...AND BRINGING SHOWER CHANCES BACK UP STATE WIDE...WITH GREATEST COVERAGE NEAR THE COLORADO BORDER. WINDS WILL VEER TO THE NORTH AND NORTHEAST BEHIND THE SOUTHBOUND COLD FRONT AND BE BREEZY AT TIMES...BUT MINIMUM HUMIDITIES WILL REMAIN BROADLY IN THE 20S TO STAY ABOVE RED FLAG THRESHOLDS FOR MIDWEEK. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 59 41 58 / 50 30 20 20 DULCE........................... 33 54 32 55 / 70 50 30 30 CUBA............................ 35 54 33 54 / 40 50 20 30 GALLUP.......................... 35 56 34 56 / 40 20 10 10 EL MORRO........................ 33 54 32 52 / 40 20 10 10 GRANTS.......................... 35 58 35 55 / 40 20 10 10 QUEMADO......................... 32 58 34 58 / 40 20 5 5 GLENWOOD........................ 38 65 36 67 / 40 5 5 5 CHAMA........................... 32 48 27 47 / 70 60 30 40 LOS ALAMOS...................... 35 58 34 58 / 50 30 20 10 PECOS........................... 36 55 35 56 / 50 20 20 5 CERRO/QUESTA.................... 34 54 30 54 / 60 40 30 10 RED RIVER....................... 30 43 26 47 / 70 40 30 10 ANGEL FIRE...................... 31 48 26 50 / 70 30 20 5 TAOS............................ 36 57 34 57 / 50 30 20 10 MORA............................ 34 54 35 54 / 60 20 20 5 ESPANOLA........................ 37 64 35 65 / 50 30 20 5 SANTA FE........................ 38 58 37 59 / 50 30 20 5 SANTA FE AIRPORT................ 39 61 38 61 / 50 20 20 5 ALBUQUERQUE FOOTHILLS........... 42 65 42 63 / 40 20 10 5 ALBUQUERQUE HEIGHTS............. 43 64 44 62 / 40 20 10 5 ALBUQUERQUE VALLEY.............. 42 66 39 65 / 40 20 10 5 ALBUQUERQUE WEST MESA........... 43 66 40 65 / 30 20 10 5 LOS LUNAS....................... 42 68 38 66 / 40 10 5 0 RIO RANCHO...................... 42 65 40 64 / 30 20 10 5 SOCORRO......................... 42 69 41 67 / 30 5 5 0 SANDIA PARK/CEDAR CREST......... 36 63 33 62 / 40 20 10 5 TIJERAS......................... 36 64 35 63 / 40 20 10 10 MORIARTY/ESTANCIA............... 35 61 34 61 / 40 20 10 5 CLINES CORNERS.................. 36 58 37 58 / 40 20 10 0 GRAN QUIVIRA.................... 37 61 41 62 / 30 10 5 0 CARRIZOZO....................... 42 64 40 65 / 20 5 5 0 RUIDOSO......................... 39 56 38 56 / 20 5 5 0 CAPULIN......................... 38 58 38 65 / 50 40 20 0 RATON........................... 38 61 35 66 / 50 30 20 5 SPRINGER........................ 43 65 36 67 / 50 20 10 5 LAS VEGAS....................... 37 61 38 61 / 50 20 10 5 CLAYTON......................... 44 66 43 73 / 50 20 10 0 ROY............................. 45 64 40 66 / 50 20 10 0 CONCHAS......................... 44 71 43 73 / 50 10 5 0 SANTA ROSA...................... 42 69 43 70 / 50 10 5 0 TUCUMCARI....................... 45 72 44 74 / 50 10 5 0 CLOVIS.......................... 46 72 43 72 / 50 10 5 0 PORTALES........................ 45 73 43 74 / 50 5 5 0 FORT SUMNER..................... 44 72 44 73 / 50 10 5 0 ROSWELL......................... 46 75 45 78 / 30 5 5 0 PICACHO......................... 40 71 44 70 / 20 5 5 0 ELK............................. 39 65 39 65 / 20 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 17/SHY
Hazardous weather outlook, Oct 21, 5:53 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT THU OCT 21 2010 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT THU OCT 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ...ANOTHER ACTIVE DAY OF WEATHER FOR NORTHERN AND CENTRAL NEW MEXICO... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT TONIGHT FOR PORTIONS OF EASTERN NEW MEXICO WHERE LARGE HAIL AND HIGH WIND GUSTS ARE POSSIBLE. THIS INCLUDES THE AREA FROM CLAYTON TO ROY...LAS VEGAS...CORONA AND EASTERN LINCOLN COUNTY...EAST TO THE TEXAS STATE LINE. PRIMARY THREATS WILL BE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MIDNIGHT TONIGHT DUE TO LARGE HAIL AND HIGH WIND GUSTS FROM SEVERE THUNDERSTORMS. 40
In the hours before
Local storm report, Oct 21, 4:38 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT THU OCT 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 NE ALBUQUERQUE 35.14N 106.60W
10/21/2010 E0.75 INCH BERNALILLO NM NWS EMPLOYEE
SAN MATEO AND I-25.
&&
EVENT NUMBER ABQ1002171
DPORTERLocal storm report, Oct 21, 4:42 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT THU OCT 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 8 ENE ALBUQUERQUE 35.16N 106.50W
10/21/2010 M1.00 INCH BERNALILLO NM NWS EMPLOYEE
SPAIN AND TRAMWAY.
&&
EVENT NUMBER ABQ1002172
AALocal storm report, Oct 21, 4:44 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT THU OCT 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 NE ALBUQUERQUE 35.15N 106.59W
10/21/2010 E0.75 INCH BERNALILLO NM CO-OP OBSERVER
ACADEMY AND BURLISON.
&&
EVENT NUMBER ABQ1002173
DPORTERSpecial weather statement, Oct 21, 4:45 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT THU OCT 21 2010 NMZ501-502-212315- CHUSKA MOUNTAINS-NORTHWEST PLATEAU- 445 PM MDT THU OCT 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCKINLEY AND SOUTHERN SAN JUAN COUNTIES THROUGH 515 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TOHATCHI...OR ABOUT 33 MILES NORTH OF GALLUP...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY ACCUMULATE ON SOME AREAL ROADWAYS...CREATING TREACHEROUS DRIVING CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN AND EXERCISE CAUTION. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHERN MCKINLEY AND EXTREME SOUTHERN SAN JUAN COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3613 10876 3608 10838 3580 10853 3595 10880 TIME...MOT...LOC 2244Z 287DEG 10KT 3598 10863 SHOEMAKE
Special weather statement, Oct 21, 4:54 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 PM MDT THU OCT 21 2010 NMZ538-539-212330- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 454 PM MDT THU OCT 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL CHAVES COUNTIES THROUGH 530 PM MDT... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES EAST OF ARABELA...OR ABOUT 23 MILES NORTHWEST OF ROSWELL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CHAVES COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3387 10471 3350 10445 3342 10503 3358 10514 TIME...MOT...LOC 2254Z 249DEG 11KT 3354 10487 SHOEMAKE
Special weather statement, Oct 21, 5:15 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 515 PM MDT THU OCT 21 2010 NMZ511-519-521-212345- ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS- 515 PM MDT THU OCT 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN BERNALILLO AND SOUTHERN SANDOVAL COUNTIES THROUGH 545 PM MDT... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BERNALILLO...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RIO RANCHO...BERNALILLO...ALGODONES. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 235 AND 248... HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3543 10681 3556 10650 3521 10645 3522 10666 TIME...MOT...LOC 2314Z 159DEG 13KT 3534 10659 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:08 PM MDT | Special Weather Statement | ABQ | San Juan | 52 min |
| Oct 20, 6:12 PM MDT | Special Weather Statement | ABQ | Cibola | 48 min |
| Oct 20, 6:22 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Oct 20, 6:33 PM MDT | Special Weather Statement | ABQ | Cibola | 27 min |
| Oct 20, 6:46 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Oct 20, 6:58 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Oct 20, 7:13 PM MDT | Special Weather Statement | ABQ | Socorro | 32 min |
| Oct 20, 7:19 PM MDT | Special Weather Statement | ABQ | Cibola | 56 min |
| Oct 20, 7:25 PM MDT | Special Weather Statement | ABQ | McKinley | 65 min |
| Oct 20, 7:31 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, McKinley | 44 min |
| Oct 20, 7:42 PM MDT | Special Weather Statement | ABQ | 48 min | |
| Oct 20, 7:49 PM MDT | Special Weather Statement | ABQ | Valencia | 26 min |
| Oct 20, 7:53 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 82 min |
| Oct 20, 8:01 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Oct 20, 8:24 PM MDT | Special Weather Statement | ABQ | Valencia | 36 min |
| Oct 20, 8:29 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Oct 20, 8:32 PM MDT | Special Weather Statement | ABQ | Valencia | 28 min |
| Oct 20, 8:36 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Socorro, Torrance, Valencia | 41 min |
| Oct 20, 8:40 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 110 min |
| Oct 20, 9:03 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Oct 20, 9:13 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 27 min |
| Oct 20, 9:49 PM MDT | Special Weather Statement | ABQ | Bernalillo | 56 min |
| Oct 20, 10:36 PM MDT | Special Weather Statement | ABQ | Socorro | 24 min |
| Oct 20, 11:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Oct 20, 11:48 PM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| Oct 21, 1:11 AM MDT | Special Weather Statement | ABQ | De Baca, Guadalupe | 49 min |
| Oct 21, 5:03 AM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| Oct 21, 5:08 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 39 min |
| Oct 21, 6:16 AM MDT | Areal Flood Advisory | ABQ | Chaves | 89 min |
| Oct 21, 6:31 AM MDT | Special Weather Statement | ABQ | 29 min | |
| Oct 21, 7:58 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 92 min |
| Oct 21, 9:39 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 111 min |
| Oct 21, 2:21 PM MDT | Special Weather Statement | ABQ | San Juan | 24 min |
| Oct 21, 2:47 PM MDT | Special Weather Statement | ABQ | San Juan | 28 min |
| Oct 21, 3:15 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 30 min |
| Oct 21, 3:19 PM MDT | Special Weather Statement | ABQ | McKinley | 26 min |
| Oct 21, 3:24 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Oct 21, 3:47 PM MDT | Special Weather Statement | ABQ | Bernalillo | 43 min |
| Oct 21, 3:57 PM MDT | Special Weather Statement | ABQ | McKinley | 33 min |
| Oct 21, 4:16 PM MDT | Special Weather Statement | ABQ | 44 min | |
| Oct 21, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 29 min |
| Oct 21, 4:45 PM MDT | Special Weather Statement | ABQ | McKinley | 30 min |
| Oct 21, 4:54 PM MDT | Special Weather Statement | ABQ | Chaves | 36 min |
| Oct 21, 5:15 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Oct 21, 5:30 PM MDT | Special Weather Statement | ABQ | Sandoval | 45 min |
| Oct 21, 5:48 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 117 min |
Nearby
Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.